Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: Abnormal bleeding
|littlemissy - Thu Jan 12, 2006 10:05 am||
I am 21 years old and i have always had normal periods but about a week after my last period I started bleeding again it is heavy than light and it has been going on for about a week or like a week and a half. I have not realy changed anything im just not sure what is going on should i be worried?
|Dr. Tamer Fouad - Fri Jan 13, 2006 3:29 am||
Evaluating abnormal uterine bleeding in the reproductive years requires the exclusion of pregnancy or pregnancy-related disorders, medications known to cause abnormal uterine bleeding, iatrogenic causes, obvious genital tract pathology, and systemic conditions. Once all these causes are excluded it can be presumed that you have dysfunctional uterine bleeding.
Abnormal bleeding is common during the first three months of oral contraceptive pill use. As many as 30 percent of women experience abnormal uterine bleeding in the first month that they use combination OCPs.
After excluding pregnancy, I would recommend that you pay a visit to your gynecologist just to make sure that you do not have any of the abnormalities stated above.
1. Brenner PF. Differential diagnosis of abnormal uterine bleeding. Am J Obstet Gynecol 1996;175(3 Pt 2):766-9.
2. Approach to common side effects. In: Wallach M, Grimes DA, Chaney EJ, et al., eds. Modern oral contraception: updates from The Contraception Report. Totowa, N.J.: Emron, 2000:70-6.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.